Alert archive / Missouri / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 130, NWS Kansas City, MO

June 28, 2018Chariton County, Linn County, Saline County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Jun 28, 2018, 5:13 AM CDT for Chariton County, Linn County, Saline County, Missouri. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 28, 2018, 5:13 AM CDT (10:13 UTC)
Expired
Jun 28, 2018, 5:33 AM CDT
In force
20 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Chariton County, MO, Linn County, MO, Saline County, MO

The radar

The Pleasant Hill radar (KEAX), 125 km from the middle of the area, began a volume at 10:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KFOE), launched 00:00Z, 10.2 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2018-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4944 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2018-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4944 J/kg
Mixed-layer CIN
-91 J/kg
Mixed-layer LCL
1466 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
248 m²/s²
Significant tornado parameter
0.9
Supercell composite
13.9

Open this sounding in Storm Lab

The text

As transmitted.

181 
WUUS53 KEAX 281013
SVREAX
MOC041-115-195-281100-
/O.NEW.KEAX.SV.W.0130.180628T1013Z-180628T1100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Kansas City/Pleasant Hill MO
513 AM CDT THU JUN 28 2018

The National Weather Service in Pleasant Hill has issued a

* Severe Thunderstorm Warning for...
  Chariton County in north central Missouri...
  South central Linn County in north central Missouri...
  Northeastern Saline County in central Missouri...

* Until 600 AM CDT.

* At 513 AM CDT, a severe thunderstorm was located 10 miles southwest
  of Marceline, moving southeast at 30 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Marceline, Brunswick, Keytesville, Mendon, Sumner, Rothville,
  Triplett, Dalton and Prairie Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3931 9314 3941 9317 3938 9314 3938 9311
      3941 9312 3942 9316 3943 9317 3943 9318
      3965 9326 3976 9296 3949 9270 3948 9270
TIME...MOT...LOC 1013Z 330DEG 24KT 3961 9308 

HAIL...1.00IN
WIND...60MPH
 
$$

PP
2 follow-up statements
348 
WWUS53 KEAX 281028
SVSEAX

Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
528 AM CDT THU JUN 28 2018

MOC115-195-281037-
/O.CAN.KEAX.SV.W.0130.000000T0000Z-180628T1100Z/
Linn MO-Saline MO-
528 AM CDT THU JUN 28 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL LINN AND
NORTHEASTERN SALINE COUNTIES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3948 9270 3935 9303 3962 9315 3970 9294
      3970 9291 3949 9270
TIME...MOT...LOC 1027Z 330DEG 24KT 3953 9302 

$$

MOC041-281100-
/O.CON.KEAX.SV.W.0130.000000T0000Z-180628T1100Z/
Chariton MO-
528 AM CDT THU JUN 28 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 AM CDT
FOR CENTRAL CHARITON COUNTY...

At 527 AM CDT, a severe thunderstorm was located 7 miles northwest of
Keytesville, or 13 miles south of Marceline, moving southeast at 30
mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Keytesville, Mendon, Rothville, Dalton and Prairie Hill. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3948 9270 3935 9303 3962 9315 3970 9294
      3970 9291 3949 9270
TIME...MOT...LOC 1027Z 330DEG 24KT 3953 9302 

HAIL...1.00IN
WIND...60MPH
 
$$

PP
936 
WWUS53 KEAX 281033
SVSEAX

Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
533 AM CDT THU JUN 28 2018

MOC041-281043-
/O.CAN.KEAX.SV.W.0130.000000T0000Z-180628T1100Z/
Chariton MO-
533 AM CDT THU JUN 28 2018

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CHARITON COUNTY IS
CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.

LAT...LON 3948 9270 3935 9303 3962 9315 3970 9294
      3970 9291 3949 9270
TIME...MOT...LOC 1030Z 330DEG 24KT 3949 9299 

$$

PP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 4:10 AM CDT, 1 hour 3 minutes earlier.

Area forecast discussion, Jun 28, 4:10 AM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
410 AM CDT Thu Jun 28 2018

.Discussion...
Issued at 406 AM CDT THU JUN 28 2018

Scattered storms have developed early this morning along the warm
front in a zone of moderate ML CAPE of 2000-2500 J/kg, generally
along a line from Harrison and Mercer counties in north-central
Missouri to Crawford and Washington counties in southeast
Missouri. Shear values of 30-40 kts have allowed for a few
stronger storms capable of gusty winds and small hail...however, a
few of these storms may approach severe limits for winds and hail
given the current environmental conditions. This activity is
expected to translate southeastward through the morning as LLJ
shifts slightly west into Kansas and Nebraska.

Warm front is quite noticeable with overnight temperatures in the
warm sector holding in the upper 70s to lower 80s, and dropping off
to the lower 70s on the cool side. The warm front will continue to
lift northeast today in response to strong WWA ahead of a deepening
surface trough in the Northern High Plains and broad upper ridge
building over the Plains. Local temperatures will be dangerously
hot today and several areas across eastern Kansas and far western
Missouri may near or reach the triple digits for the first time
in quite awhile. Combined with dewpoints in the 70s we will see
heat index values reaching 105 to around 110 degrees by
afternoon. A Heat Advisory remains in effect this morning for
counties generally south of Highway 36 through noon. An Excessive
Heat Warning will then take effect for much of the forecast area
with a Heat Advisory for those counties not covered by the
warning. Please follow heat safety tips and precautions,
especially if you will be outside for any length of time today,
tomorrow, or Saturday.

Dangerously hot weather will continue Friday and Saturday with
temperatures topping out in the mid to upper 90s each day. A cold
front will near, then move through, the region late Saturday
night and Sunday. Storms are expected to develop along the front
Saturday afternoon across Nebraska and Iowa and push southeastward
with the front. Moderate to strong instability and shear profile
will support strong to severe storms as it pushes into northwest
Missouri. Scattered showers with isolated thunder will likely be
ongoing Sunday morning before gradually dissipating. The front
then stalls and depending on the impacts of the early morning
convection...could see redevelop along the frontal boundary late
Sunday afternoon and evening.

Sunday and Monday will see cooler temperatures before we climb back
into the 90s to finish out the holiday week.

&&

.Aviation...(For the 06Z TAFS through 06Z Thursday Night)
Issued at 1054 PM CDT WED JUN 27 2018

VFR conditions are expected through the period. Light east
southeast winds will increase and veer to the southwest by
morning, and while scattered to broken accas may develop near the
TAF sites over the next few hours, any showers or storms that
develop should stay east of the terminals.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Excessive Heat Warning from noon today to 7 PM CDT Saturday for
     KSZ025-057-060-102>105.

     Heat Advisory until noon CDT today for KSZ025-057-060-102>105.

MO...Excessive Heat Warning from noon today to 7 PM CDT Saturday for
     MOZ011>013-020>022-028>033-037>040-043>046-053-054.

     Heat Advisory until noon CDT today for MOZ020-021-028>031-
     037>040-043>046-053-054.

     Heat Advisory from noon today to 7 PM CDT Saturday for
     MOZ001>008-014>017-023>025.

&&

Discussion...PPietrycha
Aviation...Laflin
Hazardous weather outlook, Jun 28, 4:20 AM CDT, 53 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
420 AM CDT Thu Jun 28 2018

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-290930-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
420 AM CDT Thu Jun 28 2018

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

 Scattered strong to severe storms possible this morning with hail
 and winds the primary threats.

 A Heat Advisory remains in effect for this morning for locations
 generally south of Highway 36. An Extreme Heat Warning will then
 take over at noon for northeast Kansas and much of western
 Missouri for temperatures in the upper 90s to near 100 and heat
 index values of 105 to 111 degrees. Elsewhere, a Heat Advisory will
 be in effect.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

 Hot weather will continue through Saturday with temperatures
 ranging from the mid to upper 90s for much of the area. Heat
 indices will generally range from 100 to 105 degrees Friday and
 Saturday.

 Storm chances will increase Saturday night with strong to severe
 storms possible across northwest Missouri.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

In the hours before

Special weather statement, Jun 28, 2:53 AM CDT, 2 hours 20 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
253 AM CDT THU JUN 28 2018

MOZ006-015-016-280830-
Grundy MO-Mercer MO-Sullivan MO-
253 AM CDT THU JUN 28 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GRUNDY...
SOUTHEASTERN MERCER AND NORTHWESTERN SULLIVAN COUNTIES UNTIL 330 AM
CDT...

At 252 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Princeton, or 19 miles northwest of Milan, moving
southeast at 30 mph.

Nickel size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Newtown, Humphreys, Harris and Osgood.

LAT...LON 4042 9337 4038 9337 4038 9325 4034 9308
      4009 9330 4029 9359 4044 9346
TIME...MOT...LOC 0752Z 297DEG 24KT 4034 9344

Grana
Special weather statement, Jun 28, 3:45 AM CDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
345 AM CDT THU JUN 28 2018

MOZ015-016-024-280915-
Grundy MO-Linn MO-Sullivan MO-
345 AM CDT THU JUN 28 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LINN...SOUTHEASTERN
GRUNDY AND SOUTHWESTERN SULLIVAN COUNTIES UNTIL 415 AM CDT...

At 345 AM CDT, Doppler radar was tracking a strong thunderstorm near
Galt, or 8 miles east of Trenton, moving southeast at 20 mph.

Nickel size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Trenton, Galt, Laredo and Humphreys.

LAT...LON 4012 9312 3988 9332 3991 9337 3997 9336
      3997 9345 4007 9360 4020 9351
TIME...MOT...LOC 0845Z 295DEG 19KT 4009 9345

Grana
Special weather statement, Jun 28, 4:36 AM CDT, 37 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
436 AM CDT THU JUN 28 2018

MOZ006-007-016-281000-
Putnam MO-Mercer MO-Sullivan MO-
436 AM CDT THU JUN 28 2018

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PUTNAM...EASTERN MERCER
AND NORTHWESTERN SULLIVAN COUNTIES UNTIL 500 AM CDT...

At 436 AM CDT, Doppler radar was tracking a strong thunderstorm 11
miles east of Mercer, or 16 miles west of Unionville, moving
southeast at 25 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Unionville, Mercer, Newtown, Pollock, Lucerne, Harris, Powersville,
South Lineville and Lemons.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4043 9285 4019 9330 4025 9337 4027 9336
      4026 9339 4057 9374 4058 9357 4058 9316
TIME...MOT...LOC 0936Z 298DEG 21KT 4050 9332

PP

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 2:53 AM CDTSpecial Weather StatementEAXSullivan37 min
Jun 28, 3:45 AM CDTSpecial Weather StatementEAXGrundy30 min
Jun 28, 3:53 AM CDTSevere Thunderstorm WarningEAXGrundy, Linn, Sullivan37 min
Jun 28, 4:21 AM CDTSevere Thunderstorm WarningEAXLinn24 min
Jun 28, 4:36 AM CDTSpecial Weather StatementEAXMercer, Putnam24 min
Jun 28, 4:42 AM CDTSevere Thunderstorm WarningEAXChariton, Linn33 min
Jun 28, 5:05 AM CDTSevere Thunderstorm WarningEAXGrundy, Mercer, Putnam, Sullivan40 min
Jun 28, 5:38 AM CDTSevere Thunderstorm WarningEAXGrundy, Linn, Sullivan37 min
Jun 28, 5:54 AM CDTSevere Thunderstorm WarningEAXPutnam, Schuyler23 min
Jun 28, 6:10 AM CDTSevere Thunderstorm WarningEAXLinn, Sullivan35 min
Jun 28, 6:47 AM CDTSpecial Weather StatementEAXChariton28 min
Jun 28, 12:55 PM CDTSevere Thunderstorm WarningEAXPutnam, Schuyler65 min
Jun 28, 1:46 PM CDTSevere Thunderstorm WarningEAXAdair, Putnam, Schuyler, Sullivan59 min
Jun 28, 2:05 PM CDTSevere Thunderstorm WarningEAXAdair, Macon40 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.